Alert archive / Indiana / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 227, NWS Northern Indiana
NWS Northern Indiana issued this severe thunderstorm warning at Sep 3, 2011, 6:40 PM EDT for Elkhart County, Kosciusko County, Indiana. It was in force for 50 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 3, 2011, 6:40 PM EDT (22:40 UTC)
- Expired
- Sep 3, 2011, 7:30 PM EDT
- In force
- 50 min
- Issued by
- NWS Northern Indiana
- Area
- Storm-based polygon
- Hail
- 0.5 in
- Wind
- 60.0 mph
Counties Elkhart County, IN, Kosciusko County, IN
The radar
The Northern Indiana radar (KIWX), 21 km from the middle of the area, began a volume at 22:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 3, 7:24 PM EDT | TSTM WND DMG | 4 S Middlebury, IN | LARGE TREE DOWN ONTO A VAN NEAR INTERSECTION OF STATE ROUTE 13 AND COUNTY ROAD 26. NO INJURIES. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 44 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Sep 3, 4:05 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 10.7 hours before the alert went out and 236 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1828 J/kg
- Mixed-layer CIN
- -88 J/kg
- Mixed-layer LCL
- 1004 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 76 m²/s²
- 0-3 km storm-relative helicity
- 86 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 4.3
The text
As transmitted, in the capitals the NWS used until 2016.
053
WUUS53 KIWX 032240
SVRIWX
INC039-085-032345-
/O.NEW.KIWX.SV.W.0227.110903T2240Z-110903T2345Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTHERN INDIANA
640 PM EDT SAT SEP 3 2011
THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN KOSCIUSKO COUNTY IN NORTH CENTRAL INDIANA...
ELKHART COUNTY IN NORTH CENTRAL INDIANA...
* UNTIL 745 PM EDT
* AT 638 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE SEVERE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 8 MILES SOUTHWEST OF ELKHART TO WAKARUSA TO 8 MILES
SOUTHWEST OF NAPPANEE...AND MOVING EAST AT 35 MPH.
* LOCATIONS IN THE PATH OF SEVERE THUNDERSTORMS INCLUDE...
ELKHART...
MILFORD...NEW PARIS AND DUNLAP...
GOSHEN AND SYRACUSE...
NORTH WEBSTER AND MILLERSBURG...
MIDDLEBURY...
OTHER LOCATIONS IMPACTED BY THESE SEVERE THUNDERSTORMS INCLUDE
HASTINGS...GRAVELTON...SOUTHWEST...JIMTOWN...FORAKER...CLUNETTE...
LEESBURG...WATERFORD MILLS...TIPPECANOE LAKE...DEWART LAKE...OSWEGO
AND BENTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO AND DAMAGING WINDS IN EXCESS OF 60 MPH...CONTINUOUS
CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS LINE OF SEVERE
THUNDERSTORMS. MOVE INDOORS IMMEDIATELY! LIGHTNING IS ONE OF NATURES
NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN NORTHERN INDIANA.
&&
LAT...LON 4170 8566 4149 8566 4131 8566 4131 8607
4169 8607
TIME...MOT...LOC 2240Z 268DEG 32KT 4164 8609 4149 8600
4134 8602
WIND...HAIL 60MPH <.50IN
$$
JC3 follow-up statements
120
WWUS53 KIWX 032258
SVSIWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
658 PM EDT SAT SEP 3 2011
INC039-085-032345-
/O.CON.KIWX.SV.W.0227.000000T0000Z-110903T2345Z/
ELKHART IN-KOSCIUSKO IN-
658 PM EDT SAT SEP 3 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM EDT
FOR NORTHERN KOSCIUSKO AND ELKHART COUNTIES...
AT 655 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE SEVERE STORMS WERE LOCATED ALONG A
LINE EXTENDING FROM DUNLAP TO NEW PARIS TO 5 MILES SOUTH OF
MILFORD...AND MOVING EAST AT 35 MPH.
LOCATIONS IN THE PATH OF SEVERE THUNDERSTORMS INCLUDE...
NORTH WEBSTER AND MILLERSBURG...
MIDDLEBURY...
OTHER LOCATIONS IMPACTED BY THIS LINE OF SEVERE THUNDERSTORMS INCLUDE
LAKE WAWASEE...JAMES LAKE AND OAKWOOD PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WIND DAMAGE WITH THIS LINE OF SEVERE THUNDERSTORMS WILL OCCUR WELL
AHEAD OF ANY RAIN OR LIGHTNING. DO NOT WAIT FOR THE SOUND OF THUNDER
BEFORE TAKING COVER. SEEK SHELTER IMMEDIATELY INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN NORTHERN INDIANA.
&&
LAT...LON 4170 8566 4149 8566 4131 8566 4131 8607
4169 8607
TIME...MOT...LOC 2258Z 268DEG 32KT 4164 8587 4149 8579
4134 8581
WIND...HAIL 60MPH <.50IN
$$
JC191 WWUS53 KIWX 032314 SVSIWX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTHERN INDIANA 714 PM EDT SAT SEP 3 2011 INC085-032324- /O.CAN.KIWX.SV.W.0227.000000T0000Z-110903T2345Z/ KOSCIUSKO IN- 714 PM EDT SAT SEP 3 2011 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN KOSCIUSKO COUNTY IS CANCELLED... AT 712 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAD WEAKENED AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY. THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED. PRECAUTIONARY/PREPAREDNESS ACTIONS... TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA. && LAT...LON 4145 8567 4145 8587 4169 8595 4170 8566 TIME...MOT...LOC 2314Z 259DEG 30KT 4163 8570 $$ INC039-032345- /O.CON.KIWX.SV.W.0227.000000T0000Z-110903T2345Z/ ELKHART IN- 714 PM EDT SAT SEP 3 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM EDT FOR EASTERN ELKHART COUNTY... AT 712 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS SEVERE STORM WAS LOCATED 3 MILES SOUTH OF MIDDLEBURY...OR ABOUT 7 MILES NORTHEAST OF GOSHEN...AND MOVING EAST AT 35 MPH. THIS SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF EASTERN ELKHART COUNTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA. && LAT...LON 4145 8567 4145 8587 4169 8595 4170 8566 TIME...MOT...LOC 2314Z 259DEG 30KT 4163 8570 WIND...HAIL 60MPH <.50IN $$ JC
819 WWUS53 KIWX 032330 SVSIWX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTHERN INDIANA 730 PM EDT SAT SEP 3 2011 INC039-032340- /O.CAN.KIWX.SV.W.0227.000000T0000Z-110903T2345Z/ ELKHART IN- 730 PM EDT SAT SEP 3 2011 ...THE SEVERE THUNDERSTORM WARNING FOR EASTERN ELKHART COUNTY IS CANCELLED... AT 729 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAD MOVED OUT OF THE AREA AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY. THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED. PRECAUTIONARY/PREPAREDNESS ACTIONS... TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA. && LAT...LON 4145 8567 4145 8587 4169 8595 4170 8566 TIME...MOT...LOC 2330Z 259DEG 30KT 4165 8552 $$ JC
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 3, 4:00 PM EDT, 2 hours 40 minutes earlier.
Area forecast discussion, Sep 3, 4:00 PM EDT, 2 hours 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
400 PM EDT SAT SEP 3 2011
.MARINE...
STRONG NNW WINDS ARE STILL EXPECTED ACROSS THE MARINE AREA
BEGINNING SUNDAY AND THROUGH THE HOLIDAY AS A COLD FRONT PUSHES
THROUGH THE REGION. THIS WILL GENERATE LARGE WAVES...HAZARDOUS
CONDITIONS FOR SMALL CRAFT...DANGEROUS SWIMMING CONDITIONS... AND
THE INCREASE RISK OF RIP CURRENTS THROUGH THE HOLIDAY WEEKEND.
THESE CONDITIONS ARE VERY SIMILAR TO THE LABOR DAY WEEKEND LAST
YEAR WHEN NUMEROUS WATER RESCUES WERE NEEDED AND FATALITIES
OCCURRED BECAUSE OF THE HIGH WAVES AND DEADLY RIP CURRENTS.
&&
.PREV DISCUSSION... /ISSUED 306 PM EDT SAT SEP 3 2011/
SHORT TERM...
MAIN ISSUE THIS PD IS THE TIMING OF COLD FRONT AND CHANCES FOR
SHOWERS/THUNDERSTORMS LATE THIS AFTERNOON AND EVENING. STRONG SW
OVER SOUTHERN MANITOBA MOVING INTO WESTERN ONTARIO WITH ASSOCIATED
SURF COLD FRONT STRETCHING FM NORTHERN MN DOWN THROUGH NW IA WILL
PUSH EWARD. THIS WILL CONT TO FLATTEN THE UPPER LEVEL RIDGE OF HIGH
PRESSURE. HOWEVER WAA REMAINS IN PLACE WHICH WILL ALLOW ONE LAST
AFTERNOON/EVENING OF HOT...HUMID...AND MUGGY CONDITIONS TO EXIST.
AFTER REMAINING CAPPED FOR MOST OF THE MORNING AND AFTERNOON...SCT
CU ARE FINALLY DEVELOPING ACROSS THE AREA AND MAINLY ESE OF AN
UNDULAR BORE THAT MOVED THROUGH THE AREA EARLIER THIS MORNING AND
THEN MIXED OUT. STILL EXPECT AREA OF CONVECTION OUT WEST ACROSS SE
WI/N IL/IA TO WORK EASTWARD. CANT RULE OUT A A FEW SCT TO ISOLATED
THUNDERSTORMS TO DEVELOP OUT AHEAD...AS SEEN ACROSS THE CHICAGO-LAND
AREA...GIVEN INSTABILITY ALREADY AOA 2000 J/KG COMBINED WITH A
CONTINUING WEAKENING CAP. THE POSSIBILITY OF A FEW SVR STORMS IS
NOT OUT OF THE QUESTION WITH DAMAGING WINDS BEING THE MAIN THREAT.
THE SLOWLY MOVING AFFORMENTIONED COLD FRONT WILL PUSH THROUGH LATE
TONIGHT/EARLY SUNDAY ACCOMPINED BY INCREASING NNW WINDS AS THE SW
TROUGH WILL DEEPEN AND DIG FURTHER SOUTH ACROSS THE GREAT LAKES.
STRONG CAA WILL ALSO MOVE IN ON SUNDAY BRINGING A RELIEF FROM ALL
THE HEAT AND HUMIDITY THE PAST FEW DAYS. BY SUNDAY NIGHT MOST
AREAS WILL BE DRY AND LAKE EFFECT SHOWERS WILL BE THE MAIN FOCUS
ACROSS NW LOCATIONS GIVEN DELTA T VALUES AND LONG NNW FETCH.
TEMPERATURES WILL TAKE ON A COOLING TREND THROUGH THE REST OF THE
WEEKEND WITH LOWS TONIGHT IN THE UPPER 60S...HIGHS ON SUNDAY IN THE
UPPER 70S...AND THEN LOWS SUNDAY NIGHT IN THE 50S.
LONG TERM...
MONDAY THROUGH SATURDAY
GENERAL EASTERN CONUS TROUGHING WILL PREVAIL AS BLOCKED MID LEVEL
FLOW DEVELOPS PER TROPICAL SYSTEM INFLUENCES. DEEP MID LEVEL
NEGATIVE HEIGHT ANOMALY OVER THE GULF OF ALASKA WILL SUPPORT MASSIVE
WESTERN NOAM HEIGHT RISES...FURTHER SUPPORTING EASTERN CONUS CUT OFF
TROUGHING FLOW...WHILE THE BULK OF FAST WESTERLIES REMAIN ACROSS
INTERIOR CANADA. LINGERING MID LEVEL COLD POOL WILL BE IN PLACE
ACROSS THE REGION ON MONDAY...WITH THIS UPPER TROUGH EXPECTED TO
PARTIALLY PHASE WITH THE REMNANTS OF LEE WHILE KATIA MOVES NORTH
OVER THE WESTERN ATLANTIC. 00Z ECMWF AND THE 12Z GEM/GFS ARE
PREFERRED SOLUTIONS WHICH ALIGN WITH TELECONNECTION CONCERNS AND THE
PREFERRED PATTERN EVOLUTION...ALTHOUGH EACH SOLUTION PROVIDES
SLIGHTLY DIFFERENT TIMING/LOCATION OF PRECIP CHANCES NEAR THE END OF
THE PERIOD.
MON...LINGERING UPPER LEVEL COLD POOL WITH SUFFICIENT LAKE INDUCED
LL OMEGA WILL BE PRESENT EARLY...ESP GIVEN THE LONG TRAJECTORY
SETUP. THIS WILL CONTINUE TO SUPPORT LAKE EFFECT RAIN CHANCE OVER
THE NW ZONES MAINLY MON AM. RETAINED LOW POPS NW MONDAY
AM...SPREADING LOW CHANCE MENTION EAST ACROSS THE NORTHERN ZONES
GIVEN DIURNALLY INDUCED INSTABILITY PER THE COLD POCKET
ALOFT...WHICH SUPPORTS NEGATIVE LI/S IN ECMWF/GFS
SOLUTION/S...LIKELY ACCENTUATED BY NORTHERLY FLOW OFF THE GREAT
LAKES...SUPPORTING LATENT HEAT AND MOISTURE FLUX. CONTINUED STRONG
INDICATIONS FOR APPRECIABLE THERMAL FALLS SUPPORT COOL HIGHS AT ALL
PLACES...WITH MIXING TO H85 SUPPORTING UPPER 60S MOST PLACES SAVE
THE SE.
THUR-SAT...SEASONAL CONDITIONS FORECAST WITH OVERALL BLOCKED FLOW. LEE
REMNANTS CONTINUE TO BE PROGGED INTO THE AREA SUPPORTING A CLOSED UPPER
LOW. GIVEN THE TROPICAL NATURE OF THIS SYSTEM WITH AMPLE LL MOISTURE
PRESENT AND BLOCKED FLOW LIKELY SUPPORTING SYSTEM TRAJECTORIES INTO
THE OH VALLEY...HAVE MAINTAINED INCREASED CLOUDS OVER THE SE THUR-FRI
WITH A LOW CHANCE POP MENTION FOR POTENTIAL INFLUENCE FROM THIS
SYSTEM...WHICH HAS THE SUPPORT FROM SEVERAL SOURCES OF GUIDANCE.
RETAINED POPS ONLY IN THE SOUTH GIVEN DRY NORTHERLY FLOW/TRACK
UNCERTAINTY/AND HIGHEST CLUSTERING OF UPPER LEVEL LOW CENTER TRACKS
AND QPF. AIRMASS MODIFICATION WILL SUPPORT A SLOW WARMING TREND INTO
THURSDAY...ALTHOUGH REMAINED CONSERVATIVE PER FRIDAY/S HIGHS /ESP
SE/ GIVEN POTENTIAL CLOSED UPPER LOW/LEE INFLUENCE...WITH PRECIP
CHANCES AND CLOUD POTENTIAL. OPTED TO RETAIN A DRY FORECAST PER
SATURDAY GIVEN STANDARD LOW CONFIDENCE IN UPPER LOW
LOCATION...TRENDING MORE TOWARD CLIMO ATTM.
AVIATION.../18Z TAFS/
BIGGEST CONCERNS THIS TAF PD IS TIMING AND COVERAGE OF CONVECTION
OUT WEST ACROSS SOUTHERN WI/NW IL/IA AHEAD OF A COLD FRONT. A FEW
SCT CU BEGINNING TO DEVELOP ACROSS THE AREA AND WILL MOST LIKELY
EXPAND IN COVERAGE OVER THE NEXT FEW HOURS. CURRENT THINKING IS
THE LINE OF CONVECTION WILL BEGIN TO EDGE INTO THE WNW
LOCATIONS...INCLUDING KBEH/KSBN...NEAR 21Z AND LATER AT KFWA. HAVE
GONE WITH VCTS FOR NOW AND WILL AMD IF NECESSARY WHEN CONFIDENCE
IS HIGHER AND HAVE A BETTER HANDLE ON EXACT TIMING OF PRECIP WHICH
WILL CALL FOR AT LEAST MVFR CIGS...LOWER VISBYS...AND GUSTY WINDS
IN ANY TSRA. ONCE INITIAL LINE ARRIVES AND PASSES...EXPECT SCT
RAIN SHOWERS TO CONTINUE THROUGH THE OVERNIGHT WITH LOWERING CIGS
EXPECTED BY SUN MORNING.
&&
.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...SMALL CRAFT ADVISORY FROM 8 AM SUNDAY TO 8 PM EDT MONDAY FOR
LMZ043-046.
&&
SHORT TERM...SC
LONG TERM...JC
AVIATION...SC
MARINE...SCHazardous weather outlook, Sep 3, 5:12 PM EDT, 1 hour 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTHERN INDIANA 512 PM EDT SAT SEP 3 2011 INZ004>009-012>018-020-022>027-032>034-MIZ078>081-OHZ001-002-004-005- 015-016-024-025-042115- ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE-PULASKI- MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN-MIAMI- WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-CASS MI- ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-HENRY- PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...SOUTH BEND...MISHAWAKA...ELKHART... GOSHEN...LAGRANGE...TOPEKA...ANGOLA...KENDALLVILLE...LIGONIER... AUBURN...GARRETT...KNOX...NORTH JUDSON...WINAMAC...FRANCESVILLE... PLYMOUTH...BREMEN...ROCHESTER...WARSAW...WINONA LAKE... COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE...MONTICELLO... BROOKSTON...LOGANSPORT...PERU...WABASH...NORTH MANCHESTER... HUNTINGTON...BLUFFTON...OSSIAN...DECATUR...BERNE...MARION... HARTFORD CITY...MONTPELIER...PORTLAND...DOWAGIAC...CASSOPOLIS... STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON... ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA... PANDORA...VAN WERT...DELPHOS...LIMA 512 PM EDT SAT SEP 3 2011 /412 PM CDT SAT SEP 3 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO... SOUTHWEST LOWER MICHIGAN AND NORTHERN INDIANA. .DAY ONE...TONIGHT SHOWERS AND THUNDERSTORMS ARE POSSIBLE THIS EVENING. THUNDERSTORMS ARE LIKELY TONIGHT. SOME OF THE STORMS LATE THIS EVENING COULD BE SEVERE WITH DAMAGING WINDS THE MAIN THREAT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE IS A SLIGHT CHANCE OF THUNDERSTORMS SUNDAY. SEVERE STORMS ARE NOT EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX INZ003-LMZ043-046-MIZ077-042115- LA PORTE-NEW BUFFALO MI TO ST JOSEPH MI- MICHIGAN CITY IN TO NEW BUFFALO MI-BERRIEN- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...NILES... BENTON HARBOR...ST. JOSEPH...BUCHANAN 512 PM EDT SAT SEP 3 2011 /412 PM CDT SAT SEP 3 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN INDIANA... SOUTHWEST LOWER MICHIGAN AND THE NEARSHORE WATERS OF SOUTHEASTERN LAKE MICHIGAN. .DAY ONE...TONIGHT THERE IS A CHANCE OF THUNDERSTORMS THIS EVENING. THUNDERSTORMS ARE LIKELY TONIGHT. SOME OF THE STORMS COULD BE SEVERE THIS EVENING WITH DAMAGING WINDS THE MAIN THREAT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE IS A HIGH RISK OF RIP CURRENTS ALONG THE SOUTHEAST LAKE MICHIGAN SHORELINE SUNDAY THROUGH WEDNESDAY MORNING. A SMALL CRAFT ADVISORY IS ALSO IN EFFECT FOR THE NEARSHORE WATERS OF SOUTHEAST LAKE MICHIGAN FROM SUNDAY MORNING THROUGH TUESDAY EVENING. THERE IS ALSO A SLIGHT CHANCE OF THUNDERSTORMS SUNDAY MORNING. SEVERE STORMS ARE NOT EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX
In the hours before
Local storm report, Sep 3, 6:13 PM EDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
613 PM EDT SAT SEP 03 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0610 PM TSTM WND DMG HODUNK 42.01N 85.06W
09/03/2011 BRANCH MI EMERGENCY MNGR
NUMEROUS TREES DOWN IN THE NORTHERN HALF OF THE COUNTY
&&
EVENT NUMBER IWX1101377
CEOLocal storm report, Sep 3, 6:23 PM EDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
623 PM EDT SAT SEP 03 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0623 PM HAIL QUINCY 41.94N 84.88W
09/03/2011 M1.00 INCH BRANCH MI TRAINED SPOTTER
&&
EVENT NUMBER IWX1101378
CEOLocal storm report, Sep 3, 6:26 PM EDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
626 PM EDT SAT SEP 03 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0613 PM HAIL 2 E LYDICK 41.69N 86.35W
09/03/2011 M1.75 INCH ST. JOSEPH IN TRAINED SPOTTER
&&
EVENT NUMBER IWX1101379
CEOLocal storm report, Sep 3, 6:31 PM EDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
631 PM EDT SAT SEP 03 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0620 PM HAIL 4 NW ALLEN 41.99N 84.83W
09/03/2011 M1.00 INCH HILLSDALE MI TRAINED SPOTTER
AT CORNER OF JONESVILLE ROAD AND SQUIRES ROAD
0620 PM TSTM WND GST 4 NW ALLEN 41.99N 84.83W
09/03/2011 E55 MPH HILLSDALE MI TRAINED SPOTTER
AT CORNER OF JONESVILLE ROAD AND SQUIRES ROAD
&&
EVENT NUMBER IWX1101380
EVENT NUMBER IWX1101381
CEOLocal storm report, Sep 3, 6:34 PM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
634 PM EDT SAT SEP 03 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0545 PM TSTM WND DMG N BRISTOL 41.72N 85.82W
09/03/2011 ELKHART IN LAW ENFORCEMENT
POWER LINES DOWN
&&
EVENT NUMBER IWX1101382
CEOLocal storm report, Sep 3, 6:35 PM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
635 PM EDT SAT SEP 03 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0550 PM TSTM WND DMG GOSHEN 41.58N 85.83W
09/03/2011 ELKHART IN LAW ENFORCEMENT
POWER LINES DOWN
&&
EVENT NUMBER IWX1101383
CEOThe office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 3, 4:30 PM EDT | Special Weather Statement | IWX | Elkhart | 30 min |
| Sep 3, 4:45 PM EDT | Severe Thunderstorm Warning | IWX | Elkhart, LaGrange, Noble | 45 min |
| Sep 3, 4:55 PM EDT | Special Marine Warning | IWX | 65 min | |
| Sep 3, 5:01 PM EDT | Rip Current Statement | IWX | 6 days | |
| Sep 3, 5:14 PM EDT | Severe Thunderstorm Warning | IWX | LaPorte, Starke | 61 min |
| Sep 3, 5:22 PM EDT | Severe Thunderstorm Warning | IWX | Elkhart | 38 min |
| Sep 3, 5:40 PM EDT | Severe Thunderstorm Warning | IWX | Elkhart, LaGrange | 35 min |
| Sep 3, 6:00 PM EDT | Severe Thunderstorm Warning | IWX | LaPorte, Marshall, Saint Joseph, Starke | 45 min |
| Sep 3, 6:19 PM EDT | Severe Thunderstorm Warning | IWX | Pulaski, Starke | 25 min |
| Sep 3, 7:16 PM EDT | Small Craft Advisory | IWX | 21 hr | |
| Sep 3, 7:21 PM EDT | Severe Thunderstorm Warning | IWX | LaGrange | 27 min |
| Sep 3, 7:59 PM EDT | Severe Thunderstorm Warning | IWX | Kosciusko, Wabash, Whitley | 28 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.